Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 62, NWS Albany, NY

June 1, 2011Columbia County, Rensselaer County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Jun 1, 2011, 2:28 PM EDT for Columbia County, Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 62 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 2:28 PM EDT (18:28 UTC)
Expired
Jun 1, 2011, 3:30 PM EDT
In force
62 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 82 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 2:45 PM EDTHAIL 1Pittsfield, MA
Jun 1, 2:45 PM EDTHAIL 2Adams, MA
Jun 1, 2:50 PM EDTHAIL 0.88New Ashford, MA
Jun 1, 2:58 PM EDTHAIL 0.75Pittsfield, MALOCAL STREET FLOODING IS ALSO OCCURING.
Jun 1, 3:00 PM EDTHAIL 0.88Pittsfield, MA
Jun 1, 3:00 PM EDTHAIL 1Pittsfield, MA
Jun 1, 3:02 PM EDTHAIL 0.75Pittsfield, MAHALF INCH TO THREE QUARTER INCH SIZE HAIL.
Jun 1, 3:15 PM EDTHAIL 0.88Pittsfield, MA
Jun 1, 3:15 PM EDTHAIL 1.5Becket, MA
Jun 1, 3:25 PM EDTHAIL 0.75Dalton, MAFORMER AIR FORCE OBSERVER.
Jun 1, 3:30 PM EDTHAIL 1.75Hinsdale, MA
Jun 1, 3:40 PM EDTTSTM WND DMG2 Sw Windsor, MAWIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 10:02 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2410 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WUUS51 KALY 011828 RRA
SVRALY
MAC003-NYC021-083-011930-
/O.NEW.KALY.SV.W.0062.110601T1828Z-110601T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
228 PM EDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  EASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 330 PM EDT

* AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NORTH ADAMS TO NASSAU TO       
  CHATHAM TO COPAKE...AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   NEW LEBANON BY 235 PM EDT...
   SHEFFIELD...NEW ASHFORD...HOUSATONIC AND HANCOCK BY 240 PM EDT...
   PITTSFIELD...LENOX AND LEE BY 245 PM EDT...
   SANDISFIELD AND CHESHIRE BY 250 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTHERN CONNECTICUT AND WESTERN
MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4239 7300 4238 7302 4238 7306 4233 7306
      4231 7299 4216 7302 4214 7304 4214 7307
      4205 7306 4205 7366 4251 7366 4275 7323
      4274 7301 4271 7301 4271 7295 4269 7295
      4267 7298 4266 7295 4263 7294
TIME...MOT...LOC 1828Z 250DEG 45KT 4271 7307 4251 7351
          4241 7352 4210 7353

$$
GJM/ELH
1 follow-up statement
306 
WWUS51 KALY 011910
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EDT WED JUN 1 2011

NYC021-011920-
/O.CAN.KALY.SV.W.0062.000000T0000Z-110601T1930Z/
COLUMBIA NY-
310 PM EDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLUMBIA COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTHERN CONNECTICUT AND WESTERN
MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4239 7300 4238 7302 4238 7306 4233 7306
      4231 7299 4216 7302 4214 7304 4214 7307
      4205 7306 4235 7329 4261 7339 4275 7323
      4274 7301 4271 7301 4271 7295 4269 7295
      4267 7298 4266 7295 4263 7294
TIME...MOT...LOC 1910Z 257DEG 36KT 4231 7302

$$

MAC003-NYC083-011930-
/O.CON.KALY.SV.W.0062.000000T0000Z-110601T1930Z/
BERKSHIRE MA-RENSSELAER NY-
310 PM EDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EAST CENTRAL RENSSELAER AND NORTHEASTERN BERKSHIRE COUNTIES...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BECKET CENTER...OR 14 MILES SOUTHEAST OF PITTSFIELD...
MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTHERN CONNECTICUT AND WESTERN
MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4239 7300 4238 7302 4238 7306 4233 7306
      4231 7299 4216 7302 4214 7304 4214 7307
      4205 7306 4235 7329 4261 7339 4275 7323
      4274 7301 4271 7301 4271 7295 4269 7295
      4267 7298 4266 7295 4263 7294
TIME...MOT...LOC 1910Z 257DEG 36KT 4231 7302

$$
GJM/ELH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 11:25 AM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 1, 11:25 AM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1125 AM EDT WED JUN 1 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON ACCOMPANIED
BY SCATTERED SHOWERS AND THUNDERSTORMS. BEHIND THIS COLD FRONT...MUCH
COOLER AIR WILL FLOW INTO THE REGION FOR THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1115 AM...MINOR UPDATE TO INCREASE POPS TO 50 PERCENT AS
CONVECTION MOVES THROUGH AREA. MESOSCALE MODELS CONTINUE TO INDICATE
THE CONVECTION SHOULD BE SCATTERED.

LAUNCHING A SPECIAL 16Z BALLOON AHEAD OF CONVECTION.

AS OF 10 AM...SEVERE THUNDERSTORMS WATCH #410 IS IN EFFECT UNTIL
21Z FOR THE ENTIRE FORECAST AREA.

AS OF 9 AM...HAD PREFRONTAL STORMS ACROSS THE AREA EARLIER THIS
MORNING. NOW HAVE STORMS ARE FIRING UP AHEAD OF THE COLD FRONT.
THE COLD FRONT ACROSS THE EASTERN GREAT LAKES WILL MOVE ACROSS THE
AREA THIS AFTERNOON. HAVE KEPT POPS IN CHANCE CATEGORY FOR
SCATTERED STORMS. THE ENTIRE FORECAST AREA IS IN THE SLIGHT RISK
FOR SEVERE THUNDERSTORM TODAY AND HAVE CONTINUED WITH ENHANCED
WORDING IN GRIDS. DEWPOINTS ARE IN THE MID TO UPPER 60S ACROSS
AREA WITH EXPECTED HIGHS WELL INTO THE 80S TO AROUND 90 DEGREES.
12Z/ALB SOUNDING INDICATES MIXED LAYER CAPE OF ABOUT 2500 J.KG.
FREEZING LEVEL IS QUITE HIGH 13600 FEET HOWEVER WITH SO MUCH
AVAILABLE CAPE AND STEEP LAPSE RATES CAN STILL GET LARGE HAIL. MAIN
THREAT WILL BE DAMAGING WINDS AS WE HAVE STRONG UNIDIRECTIONAL
WIND WITH 50-70 KT WLY/WSWLY FLOW. ORGANIZED CLUSTERS AND LINE
SEGMENTS ARE EXPECTED.

AS OF 515 AM EDT...THUNDERSTORMS HAVE MOVED FROM THE TUG HILL
AREA INTO THE WESTERN ADIRONDACKS. HAVE ISSUED AN SVR FOR NORTHERN
HAMILTON...NORTHERN HERKIMER...AND NORTHWESTERN WARREN COUNTIES AT
453AM. HAVE UPPED POPS TO LIKELY IN THESE AREAS ALONG WITH ADDING
ENHANCED WORDING FOR POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS.

     PREVIOUS NEAR TERM DISCUSSION...
AN ACTIVE DAY EXPECTED ACROSS THE ALY FA...AS A STRONG COLD FRONT
IS EXPECTED TO SWEEP ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST
REACHING WESTERN ZONES LATE THIS MORNING AND FAR SOUTHEAST PORTION
OF FA LATE THIS AFTERNOON. ALONG AND AHEAD OF THE FRONT EXPECT
MAINLY SCATTERED SHOWERS AND THUNDERSTORMS WITH THE ACTIVITY BEING
MOST WIDESPREAD FROM LATE MORNING THROUGH MID AFTERNOON. SPC HAS
AT LEAST A PORTION OF EACH COUNTY IN ALY FA OUTLOOKED SLIGHT RISK
FOR TODAY. THERE ARE MANY FAVORABLE INGREDIENTS FOR SOME SEVERE
THUNDERSTORMS INCLUDING H7-H5 LAPSE RATES WHICH REMAIN BTWN 6.5
AND 7.5 C/KM THROUGH 18Z...ML MUCAPES IN EXCESS OF 4000 J/KG IN
SOME AREAS...STRONG THETA E RDG H10-H8 WITH SURFACE DEWPOINTS IN
THE 60S...STRONG THERMAL GRADIENT WITH COLD FRONT... AND WBZ
VALUES WHICH DROP QUICKLY TO BTWN 7 AND 10 KFT ACRS FA BY 18Z. H8
WINDS INCREASE TO 25 TO 35 KTS AHEAD OF THE FRONT...HOWEVER THE
CORE OF THE LOW LEVEL JET REMAINS WELL BEHIND THE FRONT WITH
50+KTS ARRIVING THIS EVENING. THE H7 STEERING WINDS INCREASE TO 35
TO 45 KTS BY 18Z JUST AHEAD OF THE FRONT AND EXPECT THAT STORMS
WILL GENERALLY MOVE FROM WEST SOUTHWEST TO EAST NORTHEAST AT 40 TO
50 MPH. UPPER LEVEL JET OF 115+KTS WHILE REMAINING FAR NORTHWEST
OF FA ACRS UPPER GREAT LAKES HAS CYCLONIC CURVATURE WHICH WOULD
IMPLY FAIRLY GOOD UPPER LEVEL DIVERGENCE ACRS FA. PWATS ARE ALSO
HIGH AHEAD OF THE FRONT BTWN 1.50 AND 1.75 INCHES...THUS ANY
TRAINING OF CELLS MAY RESULT IN SOME HEAVY DOWNPOURS. EXPECT HIGHS
THIS AFTERNOON TO RANGE FROM THE UPPER 70S NORTHWEST TO AROUND 90
SOUTHEAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
IN THE WAKE OF THE COLD FRONT EXPECT CLEARING AND BREEZY
CONDITIONS TONIGHT WITH LOWS IN THE LOWER 40S NORTHWEST TO MID
50S SOUTHEAST. ON THURSDAY EXPECT SOME CLOUDS ESPECIALLY ACROSS
HIGHER TERRAIN WITH WIDELY SCATTERED TO SCATTERED SHOWERS ACROSS
THE NORTHERN MOUNTAINS AS STRONG COLD POOL ALOFT WITH H5 TEMPS
DROPPING TO -15 TO -17 C LATE THURSDAY. HIGHS ON THURSDAY WILL BE
MUCH COOLER THAN RECENT DAYS RANGING FROM THE MID TO UPPER 50S
NORTHWEST TO AROUND 70 SOUTHEAST. FOR THURSDAY NIGHT EXPECT
DIMINISHING WINDS AND VERY CHILLY CONDITIONS FOR EARLY JUNE AS HIGH
PRESSURE BUILDS INTO THE REGION. LOWS THURSDAY NIGHT ARE EXPECTED
TO RANGE FROM THE MID 30S NORTHWEST TO THE LOWER 40S SOUTHEAST.
SINCE AREAS OF FROST ARE POSSIBLE BOTH THURSDAY NIGHT AND FRIDAY
NIGHT WILL SPLIT OFF NORTHERN HERKIMER...HAMILTON AND NORTHWEST
WARREN COUNTY IN THE HWO AND MENTION THAT FROST ADVISORIES MAY BE
NEEDED.

FOR FRIDAY AND FRIDAY NIGHT EXPECT GENERALLY CLEAR CONDITIONS WITH
HIGH PRESSURE IN CONTROL AND A SLIGHT MODERATING TREND FOR HIGHS
ON FRIDAY WITH TEMPS RANGING FROM THE UPPER 60S TO MID 70S AND
LOWS FRIDAY NIGHT IN THE MID 30S TO MID 40S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE WEEKEND WILL GET OFF TO A BIT OF A COOL START WITH A NORTHERLY
FLOW OF COOL AIR OUT OF EASTERN CANADA AROUND THE WEST SIDE OF A
CUTOFF UPPER LOW. A WESTERLY FLOW AROUND THE NORTH OF THE 500 HPA
RIDGE IS LIKELY TO RESULT IN SOME OVERRUNNING AHEAD OF A WARM FRONT
STARTING SATURDAY AFTERNOON. TEMPERATURES WILL REBOUND THROUGH THE
60S INTO THE 70S OVER MOST OF THE REGION EXCEPT IN SOME OF THE
COOLER REGIONS LIKE THE ADIRONDACKS AND HIGHER ELEVATIONS OF THE
CATSKILLS AND SOUTHERN VERMONT WHERE TEMPERATURES ARE LIKELY TO
MAX OUT IN THE UPPER 60S...WITH HIGHS IN THE MID TO UPPER 70S
IN THE HUDSON AND MOHAWK VALLEYS.

THE UPPER LOW DIPS SOUTHWARD INTO THE ATLANTIC OFF NEW ENGLAND
WHILE HIGH PRESSURE HANGS TOUGH OVER THE LOWER MISSISSIPPI VALLEY
RELATIVELY COOL TEMPERATURES ALOFT RESULT IN LOW TO MODEST VALUES
OF CAPE DURING THE MIDDAY PERIODS...SO FOR THE MOST PART HAVE GONE
WITH SLIGHT CHANCE POPS...WITH SHOWERS DURING THE NIGHT AND EARLY
MORNING HOURS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING
HOURS THROUGH THE PERIOD. FOR THE MOST PART...LOOKS LIKE A FAIRLY
PLEASANT PERIOD WITH HIGHS MOSTLY IN THE 70S AND LOWS FROM THE
MID 40S TO THE MID 50S.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
SEVERE THUNDERSTORMS WATCH #410 IS IN EFFECT UNTIL 21Z FOR THE
ENTIRE FORECAST AREA.

COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON SWEEPING OUT
THE HOT AND HUMID AIRMASS AND USHERING IN A MUCH COOLER AIRMASS.
STORMS ALREADY FIRING UP AHEAD OF THE COLD FRONT ACROSS WESTERN
AND CENTRAL NEW YORK INTO CENTRAL PA. UPDATED TAFS FOR THE TIMING
OF CONVECTION AND FRONTAL PASSAGE BASED ON MESOSCALE MODELS...HRRR-
3KM AND HIRESWRF AND OBSERVATIONAL DATA. GENERALLY VFR CONDITIONS
ARE EXPECTED WITH MVFR-IFR WITH STORMS.

BREEZY AND GUSTY SOUTHERLY WINDS WILL SHIFT TO THE WEST WITH THE
FRONTAL PASSAGE.

OUTLOOK...
THU...VFR...WINDY.
FRI...VFR...NO SIG WX.
SAT-SUN...VFR/MVFR. CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE REGION TODAY...ACCOMPANIED BY
SCATTERED SHOWERS AND THUNDERSTORMS. BEHIND THIS COLD FRONT...MUCH
COOLER AIR WILL FLOW INTO THE REGION FOR THURSDAY AND FRIDAY.

RELATIVE HUMIDITY VALUES WILL DROP TO 30 TO 45 PERCENT
TODAY...RECOVER TO 75 TO 100 PERCENT TONIGHT...AND DROP TO 30 TO
50 PERCENT ON THURSDAY.

WINDS WILL BE SOUTHWEST AT 15 TO 20 MPH WITH GUSTS 30 TO 35 MPH
TODAY...WEST AT 15 TO 25 MPH TONIGHT...AND WEST AT 15 TO 20 MPH
WITH GUSTS UP TO 30 MPH ON THURSDAY.

&&

.HYDROLOGY...
THE SCHROON RIVER CONTINUES ABOVE FLOOD STAGE BETWEEN SCHROON LAKE
AND THE HUDSON RIVER. IT WAS ABOUT 5 INCHES ABOVE ITS 7 FOOT FLOOD
STAGE AT RIVERBANK...NEAR WARRENSBURG...AROUND MIDNIGHT TUESDAY
NIGHT...AND RECEDING ABOUT AN INCH EVERY SIX HOURS. IT WILL LIKELY
DROP BELOW FLOOD SHORTLY BEFORE DAYBREAK THURSDAY.

LAKE CHAMPLAIN ALSO CONTINUES ABOVE ITS FLOOD ELEVATION. PLEASE
REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR DETAILS
ON LAKE CHAMPLAIN.

SHOWERS AND THUNDERSTORMS WILL LIKELY AFFECT THE REGION STARTING
AROUND DAYBREAK TODAY...AND ARE LIKELY TO CONTINUE THROUGH MID
TO LATE AFTERNOON. PRECIPITABLE WATER AMOUNTS AHEAD OF THE FRONT
ARE EXPECTED TO BE IN THE 1.5 TO 1.75 INCH RANGE SO THERE IS
POTENTIAL FOR HEAVY DOWNPOURS TYPICAL OF SUMMER THUNDERSTORMS.
WIND ALOFT SUGGEST STORMS WILL MOVE IN A SOUTH SOUTHWEST TO EAST
NORTHEAST DIRECTION AROUND 40 TO 50 MPH...BUT COULD ALSO TRAIN
WHICH WOULD RESULT IN BANDS OF HEAVY RAIN WHICH COULD CAUSE
PONDING ON PAVED SURFACES AND SHARP RISES ON SMALLER STREAMS.
WIDESPREAD HEAVY RAIN IS NOT EXPECTED AND THERE WILL BE MUCH LESS
RESPONSE ON THE LARGER RIVERS.

HIGH PRESSURE MOVING IN BEHIND THE FRONT SHOULD THEN RESULT IN
DRY WEATHER UNTIL THE WEEKEND WHEN ANOTHER SYSTEM MOVING THROUGH
THE REGION WILL AGAIN RESULT IN A POSSIBILITY OF MORE SHOWERS AND
THUNDERSTORMS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/11
NEAR TERM...IAA/RCK/11
SHORT TERM...11
LONG TERM...RCK
AVIATION...IAA/RCK
FIRE WEATHER...11
HYDROLOGY...RCK
Hazardous weather outlook, Jun 1, 10:15 AM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1015 AM EDT WED JUN 1 2011

NYZ032-033-042-021100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
1015 AM EDT WED JUN 1 2011

...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS OF
EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...SOME OF WHICH MAY BE
SEVERE. THE THUNDERSTORMS WILL MOVE ACROSS OUR REGION FROM WEST
SOUTHWEST TO EAST NORTHEAST AT 40 TO 50 MPH AHEAD OF A COLD FRONT
WHICH IS EXPECTED TO SWEEP ACROSS OUR REGION FROM LATE MORNING
THROUGH EARLY AFTERNOON. THE GREATEST THREAT FROM THESE
THUNDERSTORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...TRAINING OF THUNDERSTORMS IS POSSIBLE WHICH MAY RESULT
IN SOME HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED FROST IS POSSIBLE THURSDAY NIGHT AND FRIDAY NIGHT AS
TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S...IF THE THREAT
OF FROST BECOMES MORE CERTAIN FROST ADVISORIES WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING
COUNTIES...IN EAST CENTRAL NEW YORK...HERKIMER...HAMILTON AND
WARREN.

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-082>084-
VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1015 AM EDT WED JUN 1 2011

...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK
EXCLUDING THE SOUTHERN ADIRONDACKS...AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...SOME OF WHICH MAY BE
SEVERE. THE THUNDERSTORMS WILL MOVE ACROSS OUR REGION FROM WEST
SOUTHWEST TO EAST NORTHEAST AT 40 TO 50 MPH AHEAD OF A COLD FRONT
WHICH IS EXPECTED TO SWEEP ACROSS OUR REGION FROM LATE MORNING
THROUGH LATE AFTERNOON. THE GREATEST THREAT FROM THESE
THUNDERSTORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...TRAINING OF THUNDERSTORMS IS POSSIBLE WHICH MAY RESULT
IN SOME HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING
COUNTIES...IN NORTHWEST CONNECTICUT LITCHFIELD...IN WESTERN
MASSACHUSETTS BERKSHIRES...IN SOUTHERN VERMONT BENNINGTON AND
WINDHAM...IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...
DUTCHESS...FULTON...GREENE...MONTGOMERY...RENSSELAER...
SARATOGA...SCHENECTADY...SCHOHARIE...ULSTER...WARREN...AND
WASHINGTON.

In the hours before

Local storm report, Jun 1, 1:26 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
126 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             4 SW SCHUYLERVILLE      43.05N 73.64W
06/01/2011  E1.75 INCH       SARATOGA           NY   PUBLIC

&&

TWASULA
Local storm report, Jun 1, 1:28 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
128 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     TABORTON                42.65N 73.49W
06/01/2011                   RENSSELAER         NY   FIRE DEPT/RESCUE

            POWER POLE AND WIRES DOWN.

&&

TWASULA
Local storm report, Jun 1, 1:29 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
129 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     LIGHTNING        1 S MECHANICVILLE       42.89N 73.69W
06/01/2011                   SARATOGA           NY   FIRE DEPT/RESCUE

            WIRES HIT BY LIGHTNING

&&

TWASULA
Local storm report, Jun 1, 2:04 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
204 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             ARLINGTON               43.07N 73.15W
06/01/2011  M1.25 INCH       BENNINGTON         VT   TRAINED SPOTTER

&&

TWASULA
Local storm report, Jun 1, 2:26 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
226 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     NON-TSTM WND DMG TABORTON                42.65N 73.49W
06/01/2011                   RENSSELAER         NY   FIRE DEPT/RESCUE

            POWER POLE AND WIRES DOWN WERE DUE TO TRAFFIC ACCIDENT.

&&

TWASULA
Local storm report, Jun 1, 2:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
228 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             EASTON                  42.99N 73.55W
06/01/2011  E0.75 INCH       WASHINGTON         NY   AMATEUR RADIO

&&

TWASULA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:36 AM EDTSpecial Weather StatementALYHerkimer24 min
Jun 1, 4:53 AM EDTSevere Thunderstorm WarningALYHamilton, Herkimer, Warren56 min
Jun 1, 5:19 AM EDTSpecial Weather StatementALYHerkimer26 min
Jun 1, 5:32 AM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Saratoga, Warren58 min
Jun 1, 6:07 AM EDTSevere Thunderstorm WarningALYAlbany, Fulton, Herkimer, Montgomery, Saratoga, Schenectady and 1 more53 min
Jun 1, 6:35 AM EDTSpecial Weather StatementALYSaratoga, Washington25 min
Jun 1, 11:14 AM EDTSpecial Weather StatementALYFulton, Montgomery46 min
Jun 1, 11:36 AM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady54 min
Jun 1, 12:30 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington60 min
Jun 1, 12:48 PM EDTSevere Thunderstorm WarningALYWashington57 min
Jun 1, 1:11 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady, Warren, Washington64 min
Jun 1, 1:28 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington62 min
Jun 1, 1:56 PM EDTSevere Thunderstorm WarningALYUlster64 min
Jun 1, 2:13 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington77 min
Jun 1, 5:27 PM EDTSpecial Weather StatementALYRensselaer33 min
Jun 1, 6:12 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster63 min
Jun 1, 7:13 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess62 min
Jun 1, 3:30 PM EDTSevere Thunderstorm WarningALYBerkshire30 min
Jun 1, 3:41 PM EDTSevere Thunderstorm WarningALYBerkshire42 min
Jun 1, 3:47 PM EDTFlash Flood WarningALYBerkshire81 min
Jun 1, 5:39 PM EDTSevere Thunderstorm WarningALYBerkshire66 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.